Alert archive / Ohio / Small Craft Advisories in 2019

Small Craft Advisory 3, NWS Cleveland, OH

January 3, 2019

NWS Cleveland, OH issued this small craft advisory at Jan 3, 2019, 3:36 PM EST. It took effect at Jan 3, 2019, 4:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2019, 3:36 PM EST (20:36 UTC)
In effect from
Jan 3, 2019, 4:00 PM EST
Expired
Jan 4, 2019, 4:18 AM EST
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

926 
WHUS71 KCLE 032036
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
336 PM EST Thu Jan 3 2019

LEZ148-149-040445-
/O.CAN.KCLE.SC.Y.0002.000000T0000Z-190104T1400Z/
/O.NEW.KCLE.SC.Y.0003.190103T2100Z-190104T1400Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
336 PM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 9 AM EST Friday.

* WINDS...Southwest 15 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ145>147-032145-
/O.CAN.KCLE.SC.Y.0002.000000T0000Z-190103T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
336 PM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

Southerly winds will gradually decrease with the largest waves
occurring over the open waters. 

$$
2 follow-up statements
779 
WHUS71 KCLE 032245
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
545 PM EST Thu Jan 3 2019


LEZ148-149-041045-
/O.CON.KCLE.SC.Y.0003.000000T0000Z-190104T1400Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
545 PM EST Thu Jan 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY...

* WINDS...Southwest 15 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
922 
WHUS71 KCLE 040918
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
418 AM EST Fri Jan 4 2019


LEZ148-149-041030-
/O.CAN.KCLE.SC.Y.0003.000000T0000Z-190104T1400Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
418 AM EST Fri Jan 4 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

Southwest winds of 15 to 20 knots early this morning will decrease
to 5 to 15 knots later today. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 3:08 PM EST, 28 minutes earlier.

Area forecast discussion, Jan 3, 3:08 PM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
308 PM EST Thu Jan 3 2019

.SYNOPSIS...
High pressure will build over the region tonight
and remain over the forecast area through Friday.  A storm
system will pass southeast of the forecast area Friday Night
into Saturday.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
High pressure will build over the forecast area tonight.
This system will bring dry air into the region.  Clearing will
continue to progress this evening from west to east. Most
locations will have mostly clear skies a few hours after sunset.

High pressure will remain over the forecast area
on Friday.  High to mid clouds will progress from the south during
the afternoon and evening hours. A low pressure system will move
just south of the Ohio River Valley Friday night.  This system
may bring a few showers to the southeast sections of the forecast
area Friday night but most locations will remain dry.  A few pockets
of light freezing drizzle may be possible after 3am from Youngstown
to Mansfield as surface temperatures will be near freezing.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
An upper level trough will cross the Central Great Lakes on
Saturday. As it does it will drag a cold front across the lake
Saturday evening. There could be some snow showers off the lake
Saturday night but should produce little more than a dusting across
portions of NW PA. High pressure will then control the region on
Sunday but it will be nudged eastward quickly Sunday night. The next
storm system will be moving toward the Upper Great Lakes Sunday
night with a warm front lifting across Ohio.

Saturday now looks to be the warmest day of the weekend with highs in
the lower to mid 40s. Slightly cooler on Sunday with highs ranging
from the middle/upper 30s across NW PA to the mid 40s south.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A storm system will be moving through the Central Great Lakes on
Monday with a cold front crossing the region Monday night. This will
be another soaking rain for the area keeping water levels elevated
on area creeks and rivers. The colder air arrives during the day on
Tuesday. As the coldest air arrives Tuesday night some lake effect
snow showers should develop. Some light accumulations look possible
across extreme NE OH into NW PA. The lake effect snow showers will
likely persist in this region into at least Wednesday evening.
Although the latest models are indicating that it may last into
Thursday.

Monday will be a unseasonably warm day with highs around 50 in Ohio,
slightly cooler in the 40s across NW PA. Cooler Tuesday with early
highs in the lower to mid 40s. Cooler Wednesday into Thursday with
highs ranging from the mid 30s to lower 40s.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
Clearing is progressing eastward across western Ohio and has
reached KTOL and KFDY. This eastward progression will continue
through the afternoon and reach northwest PA after sunset.
Ceiling heights are holding steady in the 1500-2000 ft range for
the most. Clear skies will persist through the night once
clearing takes place and a southwest wind of 6-12 knots can be
expected. Weak high pressure will persist over the mid-Atlantic
states into the early part of the weekend.

OUTLOOK...Non-VFR possible Friday night into Saturday and again
Sunday night into Monday.

&&

.MARINE...
Southwesterly winds are up enough to keep the small craft advisory
going from Geneva on the Lake to Ripley through the night. Winds
decrease on Friday ahead of low pressure that will move
northeastward near the Ohio River Valley. This will end up producing
light and variable winds on the lake into early Saturday. The next
trough to move through the Central Great Lakes will be on Saturday
with an increase in westerly winds. A small craft advisory may be
needed Saturday afternoon through Sunday morning. This is when high
pressure will take control and produce lighter winds.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 9 AM EST Friday for LEZ148-149.

&&

SYNOPSIS...Garnet
NEAR TERM...Garnet
SHORT TERM...Mullen
LONG TERM...Mullen
AVIATION...LaPlante
MARINE...Mullen
Hazardous weather outlook, Jan 3, 4:06 AM EST, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
406 AM EST Thu Jan 3 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-040915-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
406 AM EST Thu Jan 3 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.